Alabama, 2007

Hail and Damaging Winds in Alabama, June 12, 2007

June 12, 2007 · NWS TAE · 3 events in 1 county or zone

Severe thunderstorms produced large hail and damaging winds in Coffee County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$51,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Severe thunderstorms produced large hail and damaging winds in Coffee County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 12, 12:35 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 12, 12:35 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 PM EDT TUE JUN 12 2007

.SHORT TERM...SHORTWAVES CONTINUE TO ROTATE AROUND THE LARGE UPPER
LOW CURRENTLY STATIONED OFF THE NORTHEAST U.S. COAST. STORMS
ASSOCIATED WITH MORNING SHORTWAVE HAVE PUSHED INTO CENTRAL FLORIDA
LEAVING AN OUTFLOW BOUNDARY FROM APALACHEE BAY ONSHORE ACROSS THE
FLORIDA PENINSULA INTO SOUTHEAST ALABAMA. BETWEEN RESIDUAL CLOUD
COVER AND LOW DEWPOINTS...AREAS NORTH OF THE BOUNDARY HAVE BEEN
SLOW TO RECOVER THIS AFTERNOON. STORMS NOW BEGINNING TO FIRE ALONG
THE SEABREEZE IN VICINITY OF THE OUTFLOW BOUNDARY. EXPECT MAIN
ACTIVITY TO BE LOCATED IN PANHANDLE INTO SE ALABAMA THIS AFTN AND
EVENING WITH MORE ISOLATED AND WEAKER ACTIVITY TO THE NORTH.

MAIN TROUGH AXIS PROGGED TO SLIDE SOUTH OF THE CWA FOR WEDNESDAY
USHERING IN SOME DRIER AND MORE STABLE AIR. THIS SHOULD LIMIT
CONVECTION WEDNESDAY AND THURDAY AFTERNOONS. SOME DISAGREEMENT
TOWARDS FRIDAY WITH NAM ADVERTISING A STRONGER SHORTWAVE TO
ENHANCE CONVECTION AND GFS NOT AS AGRESSIVE.

.LONG TERM...UPPER LOW EXPECTED TO LIFT OUT LATE IN THE WEEK WITH
UPPER RIDGE BUILDING IN FOR THE WEEKEND. THIS WILL KEEP THINGS
WARM AND A BIT DRIER. UPPER TROUGH SWINGING INTO EASTERN U.S. MAY
PICK UP SOME GULF MOISTURE EARLY NEXT WEEK WITH INCREASED RAIN
CHANCES.

&&

.AVIATION...STRONG CONVECTION WILL IMPACT OR OCCUR IN THE VICINITY
OF THE PFN TERMINAL FOR THE REMAINDER OF THE AFTERNOON. OTHERWISE
...SHOWERS AND THUNDERSTORM ARE STILL POSSIBLE THROUGH THE EVENING.
THIS IS COVERED WITH TEMPO GROUPS. OTHERWISE...VFR WILL PREVAIL
OVERNIGHT AND THROUGH WEDNESDAY AFTERNOON WITH BRIEF PERIODS OF
MVFR/IFR CIGS AND VSBY MAINLY AT ABY...VLD AND TLH AROUND DAYBREAK
WEDNESDAY.

&&

.MARINE...GENERALLY WEAK PRESSURE PATTERN WILL KEEP WINDS AND SEAS
ON THE LOW SIDE FOR THE NEXT SEVERAL DAYS. EXCEPTIONS TO THIS WILL
CONTINUE TO BE IN VICINITY OF CONVECTION.

&&

.FIRE WEATHER...WITH UPPER TROUGH IN PLACE HELPING KEEP TEMPS DOWN
A BIT AND ADEQUATE LOW LEVEL MOISTURE IN PLACE...RH SHOULD REMAIN
ABOVE CRITICAL VALUES THROUGH THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  67  89  66  88  66 /  20  20  10  20  20
PANAMA CITY  73  89  72  88  71 /  30  20  10  20  10
DOTHAN       70  90  67  90  69 /  30  20  10  20  10
ALBANY       68  88  66  89  66 /  20  20  10  30  20
VALDOSTA     67  87  65  87  66 /  20  30  10  40  20
CROSS CITY   67  88  66  88  66 /  20  30  10  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

CAMP/BARRY
Hazardous weather outlook, Jun 12, 2:56 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 AM EDT TUE JUN 12 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-131000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
456 AM EDT TUE JUN 12 2007 /356 AM CDT TUE JUN 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHWARD ACROSS THE AREA
TODAY...AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
SOME OF THE STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS AND
LARGE HAIL POSSIBLE. THIS DISTURBANCE WILL MOVE SOUTH OF THE
REGION TONIGHT...WITH THE SCATTERED SHOWERS AND THUNDERSTORMS
GRADUALLY ENDING FROM NORTH TO SOUTH ACROSS THE AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
DRIER AIR WILL MOVE IN FROM THE NORTH BEHIND THE DISTURBANCE ON
WEDNESDAY...AND GENERALLY ONLY ISOLATED AFTERNOON SEA BREEZE
SHOWERS AND STORMS ARE EXPECTED THROUGH THE END OF THE WEEK...WITH
FAIR AND WARMER WEATHER OVER THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...
WITH SOME OF THE STORMS POTENTIALLY APPROACHING SEVERE LIMITS...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

17-GOULD

In the hours before

Special weather statement, Jun 12, 12:59 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 PM EDT TUE JUN 12 2007

FLZ026-122000-
LIBERTY-
259 PM EDT TUE JUN 12 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LIBERTY COUNTY IN
THE FLORIDA BIG BEND...

* UNTIL 400 PM EDT

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST LIBERTY COUNTY...
MOVING SOUTHEAST AT 10 MPH. AN ADDITIONAL COMPLEX OF STRONG
THUNDERSTORMS WAS MOVING SOUTHEAST FROM CALHOUN COUNTY INTO WESTERN
PORTIONS OF LIBERTY COUNTY.

SMALL HAIL...AND WINDS GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Local storm report, Jun 12, 1:40 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     CLARKSVILLE             30.44N 85.19W
06/12/2007                   CALHOUN            FL   EMERGENCY MNGR

            POWER LINES DOWN.

0306 PM     TSTM WND DMG     3 S DE FUNIAK SPRINGS   30.67N 86.12W
06/12/2007                   WALTON             FL   EMERGENCY MNGR

            TREES DOWN WITH DIME SIZE HAIL.

0310 PM     HAIL             3 E BRISTOL             30.43N 84.93W
06/12/2007  E0.88 INCH       LIBERTY            FL   EMERGENCY MNGR

            NICKEL SIZE HAIL ALONG HWY 20 BETWEEN BRISTAL AND
            HOSFORD.

&&

CAMP
Local storm report, Jun 12, 1:54 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             BLOXHAM                 30.39N 84.63W
06/12/2007  E0.75 INCH       LEON               FL   TRAINED SPOTTER

            PENNY SIZE HAIL.

0350 PM     TSTM WND GST     BLOXHAM                 30.39N 84.63W
06/12/2007  E61 MPH          LEON               FL   TRAINED SPOTTER

            61 MPH WIND GUST. LAKE TALQUIN NEAR BLOXHAM.

&&

CAMP
Special weather statement, Jun 12, 3:06 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
506 PM EDT TUE JUN 12 2007

FLZ027-122130-
WAKULLA-
506 PM EDT TUE JUN 12 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WAKULLA COUNTY...

* UNTIL 530 PM EDT

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
SAINT MARKS TO SAINT MARKS...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS. THIS STORM DAMAGED A ROOF AT THE SIELDS MARINA IN SAINT
MARKS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

18-WOOL
Local storm report, Jun 12, 3:28 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     ST. MARKS               30.16N 84.21W
06/12/2007                   WAKULLA            FL   PUBLIC

            ROOF BLOWN OFF LARGE BOAT DRY STORAGE FACILITY BY WINDS
            GREATER THAN 57 MPH

0450 PM     TSTM WND DMG     ST. MARKS               30.16N 84.21W
06/12/2007                   WAKULLA            FL   PUBLIC

            ROOF BLOWN OFF LARGE DRY BOAT STORAGE FACILITY.

&&

DUGGAN
Special weather statement, Jun 12, 3:34 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT TUE JUN 12 2007

GAZ120-122-122215-
QUITMAN-RANDOLPH-
534 PM EDT TUE JUN 12 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN AND RANDOLPH
COUNTIES...

* UNTIL 615 PM EDT

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LUMPKIN...OR 13 MILES
NORTHEAST OF GEORGETOWN...MOVING SOUTH AT 10 MPH.

PEOPLE IN QUITMAN AND NORTHWESTERN RANDOLPH COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

18-WOOL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Coffee

When
June 12, 3:56 PM CST
Where
Coffee County, Elba
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
31.420, -86.070

Penny size hail was reported.

Thunderstorm Wind, Coffee

When
June 12, 4:20 PM CST
Where
Coffee County, Kinston
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
31.200, -86.130

Several trees were blown down in front of a trailer along County Road 479.

Thunderstorm Wind, Coffee

When
June 12, 4:40 PM CST
Where
Coffee County, 3 mi S of Elba
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.377, -86.070

Several trees were blown down just south of Elba. A few large trees fell on a house causing extensive damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42540, 42541, 42542.